MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralight ST Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralight ST Mesh; Surgical Mesh
Catalog Number 5954460
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6)2014 - patient was diagnosed with multiple incisional hernias from the periumbilical region thereby underwent laparoscopic repair with implant of three ventralight st mesh (device 1, 2 and 3).Per op notes, "an incision was made in a transverse fashion in the epigastric region just to the left of midline.A small periumbilical hernia was identified.The hernia was present in the superficial layers of the abdominal wall.The adhesions were taken down.Another fascial defect was noted and the source of each of these hernias were cleared back.Defects were noted in the periumbilical area, right hemi-abdomen and midline lower abdomen.The ventralight st mesh (device 1) was placed to the right hemi-abdomen defect and secured with tack.The midline lower abdominal defect was closed in a similar fashion with an ventralight st mesh (device 2).The periumbilical area was covered with a second circular ventralight st mesh (device 3) and secured in with an outer crown and inner crown of tacks." (b)(6)2018 - patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with excision of ventralight st mesh (device 3) and implant of unknown mesh.Per op notes, "a horizontal incision was made above the umbilicus.A small hernia sac was identified and dissected out down to the fascia.The defect was noted to be much larger than anticipated.The mesh (device 3) was identified in the preperitoneal space which had become dislodged and dissected out.The contents of the hernia sac was noted and the sac was excised.The omentum was reduced and the fascial defect was secured with suture.The abdominal wall in the lower abdomen was visualized.A large piece of mesh (device 1 and 2) was noted to be buckled in many locations but appeared to be intact.No evidence of recurrent hernia was noted.The mesh (device 1 and 2) appeared to be well incorporated into the abdominal wall.An unknown mesh was placed into the preperitoneal space and secured to the abdominal wall with sutures." (note: the mesh implanted in this procedure is unknown).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2014) is considered to be a best estimate.This emdr represents the ventralight st mesh (device 2).An additional emdr and supplemental emdr were submitted to represent the ventralight st mesh (device 1) and ventralight st mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Ventralight ST Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50052059
Report Number1213643-2026-00958
Device Sequence Number9589606
Product Code FTL
UDI-Device Identifier00801741031625
UDI-Public(01)00801741031625(17)160128(10)HUYA0835
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2016
Device Catalogue Number5954460
Device Lot NumberHUYA0835
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2026
Initial Report FDA Received Date07/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale